Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 95, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2022, 10:00 PM CDT for Lincoln County, Logan County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2022, 10:00 PM CDT (03:00 UTC)
- Expired
- Jun 3, 2022, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 68 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 10:02 PM CDT | HAIL 1.5 | 13 Sw Stapleton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
163
WUUS53 KLBF 040300
SVRLBF
NEC111-113-040345-
/O.NEW.KLBF.SV.W.0095.220604T0300Z-220604T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1000 PM CDT Fri Jun 3 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
Southeastern Logan County in west central Nebraska...
* Until 1045 PM CDT.
* At 1000 PM CDT, a severe thunderstorm was located 13 miles
southwest of Stapleton, moving east at 35 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Gandy and Logan.
This includes the following highways...
Highway 92 between mile markers 233 and 245.
Highway 83 between mile markers 94 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4125 10069 4135 10078 4154 10026 4134 10025
TIME...MOT...LOC 0300Z 251DEG 30KT 4133 10067
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Roberg2 follow-up statements
783
WWUS53 KLBF 040322
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1022 PM CDT Fri Jun 3 2022
NEC111-113-040345-
/O.CON.KLBF.SV.W.0095.000000T0000Z-220604T0345Z/
Lincoln NE-Logan NE-
1022 PM CDT Fri Jun 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN LINCOLN AND SOUTHEASTERN LOGAN COUNTIES...
At 1021 PM CDT, a severe thunderstorm was located 10 miles south of
Stapleton, moving east at 25 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Logan.
This includes the following highways...
Highway 92 between mile markers 233 and 245.
Highway 83 between mile markers 103 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4129 10051 4141 10060 4154 10026 4134 10025
TIME...MOT...LOC 0321Z 251DEG 23KT 4137 10048
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Roberg178
WWUS53 KLBF 040340
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1040 PM CDT Fri Jun 3 2022
NEC111-113-040350-
/O.EXP.KLBF.SV.W.0095.000000T0000Z-220604T0345Z/
Lincoln NE-Logan NE-
1040 PM CDT Fri Jun 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND
SOUTHEASTERN LOGAN COUNTIES WILL EXPIRE AT 1045 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm.
LAT...LON 4129 10051 4141 10060 4154 10026 4134 10025
TIME...MOT...LOC 0340Z 251DEG 30KT 4142 10028
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:39 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 3, 6:39 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 639 PM CDT Fri Jun 3 2022 .SHORT TERM...(This evening through Saturday night) Issued at 255 PM CDT Fri Jun 3 2022 An active short-term is expected through Saturday night. For tonight...conditions remain marginal for severe thunderstorm potential with the best instability located to the west of north central Nebraska. A stray thunderstorm may clip the western counties (eastern Panhandle) but severe storms will remain isolated. The main concern with severe storms will be large hail and strong winds. However, as storms move east into less stable air, heavy rain and strong winds (but under severe criteria) will be the main threat. Even then, the heavy rain potential is not expected to lead to widespread flooding as QPF amounts remain near or below a half inch. The issue will be this rain will come quickly in a short period, leading to possible brief flooding that should recede quickly once the shower or thunderstorm passes. Dry weather returns for Saturday morning before the next round of thunderstorms arrives Saturday afternoon and evening. Thunderstorm potential Saturday will be associated with a low pressure system moving across the northern US dragging a cold front across the central US. For now, the latest SPC outlook has portions of north central Nebraska in a marginal risk. There is still some uncertainty in the location development of thunderstorms and model timing. As such, there is a chance that the cold front may push far enough south and east to keep any convection out of our area, besides an isolated shower to two. On the other hand, if the front slows on Saturday, a better chance of not only more widespread severe storms may impacting a larger area of our forecast area, but also an earlier initiation time (early afternoon). Regardless, steep low level lapse rates and deep shear should support at least a few thunderstorms across the region. .LONG TERM...(Sunday through Friday) Issued at 255 PM CDT Fri Jun 3 2022 Continued thunderstorm chances are expected on Sunday. However, with lingering convection through Saturday night and possible cloudiness throughout much of Sunday, any shower activity will struggle to find enough instability for widespread severe storms. High pressure tries to build south into the region on Monday bringing some relief to the active weather. The respite is brief as the next disturbance moves into the area on Tuesday morning. There is a chance of thunderstorms with this system Tuesday, but severe storms is uncertain at this time. The chance of some stronger storms is definitely possible though, as the shortwave trough moves off the High Plains into the central Plains. Will wait a few more model runs to see how instability progresses before determining the severe risk with these storms. Beyond Tuesday...some quieter weather returns for Wednesday before rain and thunderstorm chances arrive again for the end of the week. Have only put a mention into the forecast for these storms as it's too early to foresee any details or severe potential at this point in time. Stay tuned to later forecasts for more about the end week thunderstorm potential. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 640 PM CDT Fri Jun 3 2022 Thunderstorms will push through the southern Panhandle and southwest Nebraska through midnight CDT. Confidence in direct impact at KLBF remains low, so will forego TSRA mention for now. Gusty erratic winds can be expected near any convection this evening. Additional thunderstorm development is expected over far northern Nebraska overnight and will persist into tomorrow morning. MVFR CIGs/visibilities will be possible in any thunderstorm activity. An expansion in MVFR/locally IFR CIGs is expected for north central Nebraska terminals tomorrow morning as well. Confidence in southward extent remains low, so will keep CIGs low-end VFR at KLBF for now. Winds remain easterly along and north of a GRN to BVN line through tomorrow afternoon and southerly to the south, at around 10 to 15kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Brown
Hazardous weather outlook, Jun 3, 2:08 PM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 208 PM CDT Fri Jun 3 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-041200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 208 PM CDT Fri Jun 3 2022 /108 PM MDT Fri Jun 3 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are possible this evening across portions of central and western Nebraska. Some severe storms are possible mainly west and south of a line from Maywood, to Thedford, to Hay Springs. Large hail and gusty winds are the main severe threats. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Active weather will continue into Saturday and Sunday. On Saturday, there is a marginal threat for severe thunderstorms mainly south of a line from Hyannis to Comstock. On Sunday the marginal threat for severe storms will shift south into far southwestern Nebraska. The greatest threat for severe storms Sunday is south of a line from Imperial to Eustis. The threat for thunderstorms will continue Monday through Thursday. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 3, 8:30 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 5 NW CHAMPION 40.51N 101.78W
06/03/2022 E1.25 INCH CHASE NE PUBLIC
&&
BROWNLocal storm report, Jun 3, 8:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 10 S OGALLALA 40.99N 101.75W
06/03/2022 E0.88 INCH PERKINS NE PUBLIC
&&
BROWNSpecial weather statement, Jun 3, 9:20 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
920 PM CDT Fri Jun 3 2022
NEZ005-008-025-026-040245-
Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE-
920 PM CDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southeastern Cherry,
southwestern Brown, northwestern Blaine and northeastern Thomas
Counties through 945 PM CDT...
At 920 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elsmere, or 22 miles northwest of Brewster, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elsmere, Purdum, Willow Lake State Wildlife Management Area, Koshopah
and Long Lake State Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 10033 4214 10045 4230 10007 4202 9991
TIME...MOT...LOC 0220Z 251DEG 26KT 4217 10018
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
RobergSpecial weather statement, Jun 3, 9:47 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
947 PM CDT Fri Jun 3 2022
NEZ059-040315-
Lincoln NE-
947 PM CDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of northwestern Lincoln
County through 1015 PM CDT...
At 947 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sarben, or 24 miles east of Ogallala, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4114 10126 4135 10126 4139 10100 4122 10091
TIME...MOT...LOC 0247Z 236DEG 29KT 4124 10127
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
RobergLocal storm report, Jun 3, 9:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL 3 NNW SARBEN 41.20N 101.32W
06/03/2022 E0.88 INCH KEITH NE TRAINED SPOTTER
HAIL RANGED FROM PEA TO NICKEL SIZED.
&&
BROWNSpecial weather statement, Jun 3, 9:55 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
955 PM CDT Fri Jun 3 2022
NEZ059-040330-
Lincoln NE-
955 PM CDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of north central
Lincoln County through 1030 PM CDT...
At 954 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of North Platte, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Lincoln County.
This includes the following highways...
Highway 97 between mile markers 2 and 13.
Highway 83 between mile markers 92 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4120 10082 4134 10091 4139 10077 4139 10057
4130 10047
TIME...MOT...LOC 0254Z 243DEG 24KT 4131 10072
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:55 PM CDT | Special Weather Statement | LBF | Chase | 50 min |
| Jun 3, 7:58 PM CDT | Special Weather Statement | LBF | Perkins | 47 min |
| Jun 3, 8:03 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 57 min |
| Jun 3, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 34 min |
| Jun 3, 8:26 PM CDT | Special Weather Statement | LBF | Perkins | 49 min |
| Jun 3, 9:20 PM CDT | Special Weather Statement | LBF | Blaine | 25 min |
| Jun 3, 9:47 PM CDT | Special Weather Statement | LBF | Lincoln | 28 min |
| Jun 3, 9:55 PM CDT | Special Weather Statement | LBF | Lincoln | 35 min |
| Jun 3, 10:47 PM CDT | Special Weather Statement | LBF | Custer | 28 min |
| Jun 4, 1:03 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 4, 1:42 AM CDT | Special Weather Statement | LBF | Cherry | 33 min |
| Jun 4, 5:05 PM CDT | Special Weather Statement | LBF | Custer | 25 min |
| Jun 4, 5:06 PM CDT | Special Weather Statement | LBF | Custer | 24 min |
| Jun 4, 5:08 PM CDT | Special Weather Statement | LBF | Lincoln | 37 min |
| Jun 4, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 4, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Jun 4, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| Jun 4, 5:28 PM CDT | Special Weather Statement | LBF | Logan | 32 min |
| Jun 4, 5:38 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 52 min |
| Jun 4, 5:40 PM CDT | Special Weather Statement | LBF | Deuel | 35 min |
| Jun 4, 5:54 PM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Jun 4, 5:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 4, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 62 min |
| Jun 4, 6:01 PM CDT | Special Weather Statement | LBF | Deuel | 44 min |
| Jun 4, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 38 min |
| Jun 4, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 4, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 26 min |
| Jun 4, 6:27 PM CDT | Special Weather Statement | LBF | Frontier | 18 min |
| Jun 4, 6:36 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 39 min |
| Jun 4, 6:39 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 62 min |
| Jun 4, 6:50 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.